Question

Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency...

Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency room from an assisted living facility because of worsening delusions along with hypertension. Staff at the assisted living home reported that he has been increasingly agitated and physically aggressive at times. His delusions consist of creatures from outer space who are trying to kill him. He appears to be experiencing visual hallucinations and states that he sees creatures in the corner of the room telling him to hide. He recently has withdrawn from others and has difficulty initiating activities of daily living (ADLs) such as washing his face and combing his hair. His affect is flat. Later, Mr. M is admitted to the Psychiatric Unit and is prescribed Haldol which is a first-generation antipsychotic. However, after a few days, Mr. M has some muscle stiffness and it is also determined that newer 2nd generation antipsychotic medication would be more helpful to address both positive and negative symptoms of schizophrenia. Seroquel 100mg is ordered daily and the Haldol stopped. Soon, Mr. M is responding well to the medication with a decrease in hallucinations and agitation. He is being discharged back to the assisted living facility.

  1. State a therapeutic communication skill you could use with this patient and give an example of a question you would ask
  2. State 2 side effects other than muscle stiffness that could occur with Haldol
  3. List 2 side effects that can occur with Seroquel, a 2nd generation anti-psychotic
0 0
Add a comment Improve this question Transcribed image text
Answer #1

Answer:

☆ Remind the patient to express his feelings :

Schizophrenic patient may easily get distracted. Therefore the nurse should remind the patient to express his feelings by gently promoting. The nurse should not remain silent while interacting with the patient because they might feel rejecting and will stop the conversation. The nurse should listen the verbal and the non verbal communication of the patient. Encourage the patient to realize his specific behavior and make comparison with perceptions of the nurse.

Example: "Please describe what you are seeing "

☆ * Tardive dyskinesia: It is a movement disorder occurs due to haldol side effects. Tardive dyskinesia occurs due to the increased brain sensitivity to dopamine, a neurotransmitter. The symptoms of this disorder include: involuntary uncontrollable movements of mouth, tongue, jaw, arms and legs

* Dizziness and lightheadedness : It is a common side effect of haldol and increases the risk of fall.Be cautious when rising from sitting or lying position and slowly change the position.

☆ Side effects of Seroquel:

* Behavioral changes

*Drowsiness

*Constipation

Add a comment
Know the answer?
Add Answer to:
Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency...
Your Answer:

Post as a guest

Your Name:

What's your source?

Earn Coins

Coins can be redeemed for fabulous gifts.

Not the answer you're looking for? Ask your own homework help question. Our experts will answer your question WITHIN MINUTES for Free.
Similar Homework Help Questions
  • Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency...

    Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency room from an assisted living facility because of worsening delusions along with hypertension. Staff at the assisted living home reported that he has been increasingly agitated and physically aggressive at times. His delusions consist of creatures from outer space who are trying to kill him. He appears to be experiencing visual hallucinations and states that he sees creatures in the corner of the room...

  • SCENARIO: Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency room from an assis...

    SCENARIO: Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency room from an assisted living facility because of worsening delusions along with hypertension. Staff at the assisted living home reported that he has been increasingly agitated and physically aggressive at times. His delusions consist of creatures from outer space who are trying to kill him. He appears to be experiencing visual hallucinations and states that he sees creatures in the corner of the...

  • SCENARIO: Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency room from an assis...

    SCENARIO: Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency room from an assisted living facility because of worsening delusions along with hypertension. Staff at the assisted living home reported that he has been increasingly agitated and physically aggressive at times. His delusions consist of creatures from outer space who are trying to kill him. He appears to be experiencing visual hallucinations and states that he sees creatures in the corner of the...

  • SCENARIO: Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency room from an assis...

    SCENARIO: Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency room from an assisted living facility because of worsening delusions along with hypertension. Staff at the assisted living home reported that he has been increasingly agitated and physically aggressive at times. His delusions consist of creatures from outer space who are trying to kill him. He appears to be experiencing visual hallucinations and states that he sees creatures in the corner of the...

  • SCENARIO: Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency room from an assis...

    SCENARIO: Mr. M, a 42-year-old thin male with a history of schizophrenia, is brought to the emergency room from an assisted living facility because of worsening delusions along with hypertension. Staff at the assisted living home reported that he has been increasingly agitated and physically aggressive at times. His delusions consist of creatures from outer space who are trying to kill him. He appears to be experiencing visual hallucinations and states that he sees creatures in the corner of the...

  • please answer all 4 questions Mr. Tom Riddle was involuntarily committed to a 72-hour hold for...

    please answer all 4 questions Mr. Tom Riddle was involuntarily committed to a 72-hour hold for observation at St Mungo's Hospital for the Mentally Infirm. He is activelly having a psychotic episode that includes auditory hallucinations, where he says the voices in his head call him "Lord Voldemort". He has delusions of grandeur where he describes ruling the world, along with his followers that he calls "the Death Eaters". He appears completely out of touch with reality, claiming that "only...

  • Saul Kahneman is a 42-year-old, single white male with a diagnosis of schizophrenia. His current symptoms...

    Saul Kahneman is a 42-year-old, single white male with a diagnosis of schizophrenia. His current symptoms include auditory hallucinations, disorganized speech, and diminished emotional expression. His father, David, brings Saul to the inpatient psychiatric unit for treatment. David reports that Saul stopped taking his Seroquel 400 mg BID for psychosis and his melatonin 6 mg for sleep a week ago. He also reports that Saul has been responding to internal stimuli, talking to himself, not sleeping, and believes the government...

  • Mr. Deaner is a 21-year-old African American male who was recently admitted to the inpatient psychiatric...

    Mr. Deaner is a 21-year-old African American male who was recently admitted to the inpatient psychiatric unit with a diagnosis of Paranoid Schizophrenia. Because of his violent behaviors, he was started on a high dose of Haldol. On day 7 of Mr. Deaner’s hospitalization, he had a fever of 104 and a BP of 160/110, he was diaphoretic, he appeared to have some muscle rigidity, and was confused. Concurrently, because of the patient’s paranoia, he had been refusing liquids and...

  • Mr. Lewis is a 88-year old man brought to the emergency room by his daughter after...

    Mr. Lewis is a 88-year old man brought to the emergency room by his daughter after finding him in his bedroom, lying on the floor beside his bed. Mr. Lewis is in obvious pain. He is wheeled into the ER by his daughter. He is moaning and rubbing his right leg. Pausing after every few words to catch his breath, he tells the nurse, “My leg is killing me. It keeps tightening and releasing. I cannot stand on it. It...

  • Mr. Deaner is a 21-year-old African American male who was recently admitted to the inpatient psychiatric...

    Mr. Deaner is a 21-year-old African American male who was recently admitted to the inpatient psychiatric unit with a diagnosis of Paranoid Schizophrenia. Because of his violent behaviors, he was started on a high dose of Haldol. On day 7 of Mr. Deaner’s hospitalization, he had a fever of 104 and a BP of 160/110, he was diaphoretic, he appeared to have some muscle rigidity, and was confused. Concurrently, because of the patient’s paranoia, he had been refusing liquids and...

ADVERTISEMENT
Free Homework Help App
Download From Google Play
Scan Your Homework
to Get Instant Free Answers
Need Online Homework Help?
Ask a Question
Get Answers For Free
Most questions answered within 3 hours.
ADVERTISEMENT
ADVERTISEMENT